Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 46, NWS Charleston, SC

April 19, 2008Berkeley County, Charleston County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Apr 19, 2008, 11:43 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2008, 11:43 PM EDT (03:43 UTC)
Expired
Apr 20, 2008, 12:15 AM EDT
In force
32 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 99 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 11:53 PM EDTTSTM WND DMG5 Nw West Ashley, SCA TRAINED WEATHER SPOTTER REPORTED SEVERAL LARGE TREE LIMBS WITH DIAMETERS OF 6 TO 8 INCHES WERE SNAPPED OFF SEVERAL TREES BY HIGH THUNDERSTORM WINDS. THE TIME OF DAMAGE WAS ESTIMATED BASED ON RADAR.
Apr 19, 11:58 PM EDTHAIL 0.25Hanahan, SC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 3.7 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2008-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2008-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
1303 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 200343
SVRCHS
SCC015-019-035-200415-
/O.NEW.KCHS.SV.W.0046.080420T0343Z-080420T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1143 PM EDT SAT APR 19 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 1215 AM EDT

* AT 1143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF SHADOWMOSS TO
  WADMALAW ISLAND...MOVING EAST AT 35 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  WADMALAW ISLAND...
  SHADOWMOSS...JOHNS ISLAND...
  CHARLESTON AIRPORT...HANAHAN...
  NORTH CHARLESTON...
  JAMES ISLAND...CHARLESTON...

ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3265 8017 3290 8019 3300 7992 3276 7985
      3275 7986 3276 7987 3275 7988
TIME...MOT...LOC 0343Z 262DEG 30KT 3287 8015 3265 8012

$$
2 follow-up statements
000 
WWUS52 KCHS 200356
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1157 PM EDT SAT APR 19 2008

SCC015-019-200415-
/O.CON.KCHS.SV.W.0046.000000T0000Z-080420T0415Z/
BERKELEY SC-CHARLESTON SC-
1157 PM EDT SAT APR 19 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR CENTRAL CHARLESTON AND SOUTH CENTRAL BERKELEY COUNTIES...

AT 1157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM RED BANK LANDING TO JOHNS
ISLAND...OR ALONG A LINE EXTENDING FROM GOOSE CREEK TO 10 MILES
SOUTHWEST OF CHARLESTON...MOVING EAST AT 30 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CHARLESTON...CHARLESTON AIRPORT...DANIEL ISLAND...HANAHAN...JOHNS
ISLAND...MOUNT PLEASANT...NORTH CHARLESTON...SHADOWMOSS AND WEST
ASHLEY.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3270 8013 3290 8011 3289 8009 3292 8008
      3300 7992 3276 7985 3275 7986 3278 7989
      3275 7989
TIME...MOT...LOC 0357Z 262DEG 30KT 3296 7996 3272 8007

$$
000 
WWUS52 KCHS 200409
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1208 AM EDT SUN APR 20 2008

SCC015-019-200418-
/O.EXP.KCHS.SV.W.0046.000000T0000Z-080420T0415Z/
BERKELEY SC-CHARLESTON SC-
1208 AM EDT SUN APR 20 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHARLESTON AND SOUTH
CENTRAL BERKELEY COUNTIES WILL EXPIRE AT 1215 AM EDT...

AT 1208 AM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAS WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING WILL
BE ALLOWED TO EXPIRE. HOWEVER...GUSTY WINDS TO 40 MPH AND SMALL
HAIL ARE STILL POSSIBLE...MAINLY FROM RED BANK LANDING SOUTH THROUGH
WEST ASHLEY.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3270 8013 3290 8011 3289 8009 3292 8008
      3300 7992 3276 7985 3275 7986 3278 7989
      3275 7989
TIME...MOT...LOC 0408Z 262DEG 30KT 3297 7985 3273 7996

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 9:41 PM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Apr 19, 9:41 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
941 PM EDT SAT APR 19 2008

.SYNOPSIS...
A WEAK COLD FRONT WILL PUSH THROUGH THE AREA AND MOVE OFF THE
COAST LATE TONIGHT INTO EARLY SUN. LOW PRESSURE WILL PUSH OFF THE
NORTH CAROLINA COAST MONDAY...AND WILL DRIFT AWAY FROM THE REGION
AS HIGH PRESSURE BUILDS IN FROM THE NORTH THROUGH MIDWEEK. HIGH
PRESSURE WILL THEN REMAIN ENTRENCHED OVER THE REGION INTO EARLY
NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
A BROKEN LINE OF SHOWERS HAS DEVELOPED OUT AHEAD OF A WELL DEFINED
H7 VORTICITY LOBE THIS EVENING. DESPITE A LESS THAN FAVORABLE
LOW-LEVEL THETA PROFILE OBSERVED ON THE 00Z CHS RAOB...STRONG
DPVA OVERSPREADING THE PIEDMONT AND COASTAL PLAIN OF SOUTH
CAROLINA-GEORGIA AS WELL AS FAVORABLE POSITIONING OF THE LEFT
FRONT QUADRANT OF THE UPPER JET APPEAR TO BE COMPENSATING. THE
RISK FOR SHOWERS AND POSSIBLY A FEW THUNDERSTORMS WILL CONTINUE
THROUGH 1-2 AM AFTER WHICH THE STRONGEST UPWARD VERTICAL MOTION IS
PROGGED TO SHIFT NORTHEAST OUT OF THE AREA. WILL MAINTAIN 20/30
POPS THROUGH 06Z THEN GRADUALLY TAPPER POPS DOWN FROM WEST TO
EAST.

SURFACE OBSERVATIONS ACROSS THE REGION INDICATED THE COLD FRONT
WAS LOCATED ROUGHLY ALONG A KHKY-KGRD-KHQU-KMGR LINE AT 01Z. THE
FRONT WILL CONTINUE TO MEANDER SLOWLY EAST THROUGH THE FORECAST
AREA OVERNIGHT...CLEARING THE CHARLESTON AREA PRIOR TO SUNRISE.
HAVE ADJUSTED LOWS AS WELL AS HOURLY DEWPTS AND TEMPERATURES TO
REFLECT A SLOWER FRONTAL MOVEMENT. EXPECT LOWS FROM THE LOWER 50S
WESTERN AREAS TO THE UPPER 50S ALONG THE COAST AS WELL AS THE
CHARLESTON TRI-COUNTY AREA.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
UPPER LEVEL CUT-OFF LOW WILL MEANDER OVER VIRGINIA AND NORTH
CAROLINA ON SUNDAY. WITH THE FRONTAL BOUNDARY OFFSHORE AND A DRIER
VERTICAL PROFILE...EXPECT PARTLY CLOUDY AND RAIN FREE CONDITIONS.
HIGH TEMPERATURES WILL REACH THE UPPER 70S NORTH TO THE LOWER 80S
SOUTHERN COUNTIES. SEABREEZE DEVELOPMENT DURING THE AFTERNOON WILL
SUPPRESS TEMPERATURES ALONG THE BEACHES INTO THE LOWER 70S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
WITH MOSTLY CLEAR SKIES/LIGHT WINDS...PATCHY FOG MAY DEVELOP LATE
SUNDAY NIGHT/EARLY MONDAY MORNING. HOWEVER...CROSSOVER TEMPERATURES
FROM SUNDAY AFTERNOON WILL AVERAGE IN THE MID TO UPPER 40S...ABOVE
EXPECTED LOW TEMPERATURES MAINLY IN THE 50S...WHILE 09Z SREF
GUIDANCE LIMITS THE CHANCE FOR VISIBILITY BELOW 1 MILE TO 5% OR LESS
INLAND. THUS...WILL NOT INTRODUCE A MENTION OF SUNDAY NIGHT FOG IN
THIS PACKAGE.

MEANWHILE...FORECAST ATTENTION CONTINUES TO FOCUS ON PATH/IMPACT OF
UPPER LOW SUNDAY NIGHT THROUGH MIDWEEK. 12Z MODELS HAVE CONVERGED ON
A GENERAL SOLUTION WHICH ROLLS THE UPPER LOW EAST INTO SUNDAY NIGHT.
THEN...IN RESPONSE TO THE BLOCKING RIDGE OVER NEW ENGLAND THE UPPER
LOW IS EXPECTED TO TURN SOUTHEAST AND OFF THE NC/SC COAST BY MONDAY.
THE LOW WILL CONTINUE TO DRIFT SE JUST OFF THE COAST THROUGH
TUESDAY...FINALLY PULLING AWAY FROM THE COAST WEDNESDAY.

AS THE UPPER LOW TURNS SOUTHEAST LATE SUNDAY NIGHT/MONDAY THROUGH
TUESDAY...SEVERAL LOBES OF VORTICITY AND AN ASSOCIATED A SERIES OF
SURFACE TROUGHS WILL PUSH THROUGH THE REGION. THESE FEATURES/THE
ASSOCIATED COLD POOL ALOFT MAY PRODUCE AN ISOLATED SHOWER/
THUNDERSTORM OR TWO...ESPECIALLY DURING THE AFTERNOON/EVENING.
HOWEVER...THE DRY/CAPPED ENVIRONMENT DEPICTED BY 12Z MODEL SOUNDINGS
SHOULD OFFSET THE POTENTIAL FOR DEEP MOIST CONVECTION...HOLDING POPS
IN THE 5-10% RANGE MAINLY ACROSS NORTHERN COUNTIES...TOO MEAGER TO
MENTION ANY PRECIP IN THIS PACKAGE. ALSO OF NOTE...LOW/MID LEVEL
WRAP AROUND MOISTURE COULD SPILL INTO NORTHERN COUNTIES AS THE UPPER
LOW PUSHES OFF THE COAST MONDAY NIGHT THROUGH TUESDAY...BUT 12Z GFS
SOUNDINGS ONLY HINT AT BRIEF PERIODS OF LOW CLOUDS ACROSS NORTHERN
COUNTIES LATE MONDAY NIGHT AND AGAIN LATE TUESDAY NIGHT...
TRANSITIONING TO SCATTERED TO BROKEN CUMULUS TUESDAY/ WEDNESDAY.
WILL LIMIT IMPACT TO PARTLY CLOUDY SKIES FOR THIS FORECAST.

THURSDAY THROUGH SATURDAY...HIGH PRESSURE WILL REMAIN ANCHORED
OVER THE EAST COAST...PROVIDING RAIN FREE CONDITIONS AND ABOVE
NORMAL TEMPERATURES. WITH INLAND TEMPERATURES IN THE 80S AND
SURFACE DEWPOINTS CREEPING INTO THE MID 50S/LOWER 60S...A LOW
POTENTIAL FOR SEA BREEZE CONVECTION MAY DEVELOP FOR LATE WEEK/EARLY
WEEKEND...BUT 12Z GFS SOUNDINGS REMAIN MUCH TOO DRY/CAPPED TO
JUSTIFY A MENTION OF ANY SHOWERS/THUNDERSTORMS IN THIS PACKAGE.
MEANWHILE...THE GFS DEPICTS A COLD FRONT PUSHING THROUGH THE REGION
FROM NW TO SE SATURDAY...PROBABLY TOO EARLY GIVEN THE RIDGE IN PLACE
OVER THE AREA. MORE LIKELY...A BACKDOOR FRONT MAY ADVANCE DOWN THE
COAST SATURDAY...AS HIGH PRESSURE STRENGTHENS OVER THE CANADIAN
MARITIMES. HOWEVER...THERE REMAINS TOO MUCH UNCERTAINTY REGARDING
THE TIMING/STRENGTH OF THIS FRONT TO INTRODUCE ANY POPS BEFORE
SATURDAY EVENING.

TEMPERATURES WILL AVERAGE SLIGHTLY ABOVE NORMAL THROUGH THE LONG
TERM PERIOD.

&&

.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
VFR CONDITIONS ARE EXPECTED THROUGH THE FIRST 24 HOUR TAF PERIOD
AT BOTH TERMINALS. SOUTH WINDS WILL BECOME SOUTHWEST EARLY TONIGHT AS
A WEAK COLD FRONT PUSHES THROUGH THE AREA. WITH FROPA...HAVE VCSH
AT SAV BETWEEN 00Z AND 0130Z WHERE ONGOING SHOWERS EXIST WEST OF
THE SAV TERMINAL. AMENDMENTS TO INCLUDE TEMPO SHRA MAY BE NEEDED
IF SHOWERS HOLD TOGETHER WEST OF THE SAV TERMINAL. KEPT VCSH OUT
OF CHS TAF AS DAYTIME HEAT LOSS AND RADAR TRENDS SHOW A DECREASING
LIKELIHOOD OF ACTIVITY AT THE AIRPORT. WINDS WILL CONTINUE TO
CLOCK AROUND LATE TONIGHT AND BECOME LIGHT FROM THE WEST. SKIES
WILL BEGIN TO CLEAR AS DOWNSLOPING WIND OCCURS THROUGH THE NIGHT.
EXPECT CLEAR SKIES BY DAYBREAK. WEST WINDS WILL STRENGTHEN BUT
REMAIN AT OR BELOW 10 KNOTS DURING MAXIMUM HEATING HOURS TOMORROW
AFTERNOON.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL.

&&

.MARINE...
WINDS ARE SURGING A BIT AHEAD OF THE COLD FRONT THIS EVENING HAS
EXPECTED. THE ONLY CHANGED PLANNED FOR THE EVENING UPDATE IS TO
CANCEL THE SMALL CRAFT ADVISORY FOR THE GEORGIA OFFSHORE WATERS AS
THE LATEST WNAWAVE OUTPUT SUGGESTS SEAS WILL GO NO HIGHER THAN 4-5
FT. GIVEN THE LATEST WAVE HEIGHT TRENDS NOTED AT 41004 AND 41008
HAVE NO REASON TO DOUBT THIS SO THE ADVISORY WILL BE CANCELLED EARLY.

SOUTHWEST WINDS WILL DIMINISH ON SUNDAY BEHIND THE FRONT. WINDS/SEAS
WILL REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS SUNDAY NIGHT
THROUGH TUESDAY. TUESDAY NIGHT AND WEDNESDAY...THE SURFACE PRESSURE
GRADIENT WILL TIGHTEN BETWEEN HIGH PRESSURE BUILDING DOWN THE EAST
COAST AND LOW PRESSURE DEVELOPING EAST OF THE WATERS. THIS MAY
SUPPORT A PERIOD OF SMALL CRAFT ADVISORY CONDITIONS...ESPECIALLY
ACROSS THE OUTER GEORGIA WATERS. WINDS WILL THEN RELAX BY WEDNESDAY
NIGHT...BUT ELEVATED SEAS WILL PERSIST THROUGH THURSDAY...WITH 6
FT SEAS STILL POSSIBLE ACROSS AMZ374.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

ST
Hazardous weather outlook, Apr 19, 4:00 PM EDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
400 PM EDT SAT APR 19 2008

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-202000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
400 PM EDT SAT APR 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-202000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
400 PM EDT SAT APR 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 19, 8:21 PM EDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
821 PM EDT SAT APR 19 2008

GAZ114-116-137-138-200115-
INLAND BRYAN-INLAND LIBERTY-LONG-TATTNALL-
821 PM EDT SAT APR 19 2008

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...TATTNALL COUNTY...
BRYAN COUNTY AND LIBERTY COUNTY THROUGH 915 PM EDT...

AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR BEARDS CREEK...OR ABOUT
16 MILES SOUTH OF CLAXTON...MOVING EAST AT 30 MPH.

AREAS IN AND AROUND FLEMINGTON...FORT STEWART...GUM BRANCH...
HINESVILLE AND PEMBROKE WILL BE IMPACTED THROUGH 915 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Apr 19, 10:30 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1030 PM EDT SAT APR 19 2008

SCZ043-044-048>050-200315-
BEAUFORT-CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND COLLETON-
1030 PM EDT SAT APR 19 2008

...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY...COLLETON
COUNTY...CHARLESTON COUNTY AND BEAUFORT COUNTY THROUGH 1115 PM EDT...

AT 1025 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR WHITE HALL...OR ABOUT
10 MILES EAST OF YEMASSEE...MOVING EAST AT 25 MPH.

AREAS IN AND AROUND ADAMS RUN...ASHEPOO...DELEMAR CROSSROADS...
GARDENS CORNER...GREEN POND...HOLLYWOOD...JACKSONBORO...MEGGETT...
RAVENEL...RITTER...SHELDON...WHITE HALL AND YONGES ISLAND WILL BE
IMPACTED THROUGH 1115 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Apr 19, 11:21 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1121 PM EDT SAT APR 19 2008

SCZ050-200345-
CHARLESTON-
1121 PM EDT SAT APR 19 2008

...STRONG THUNDERSTORMS WILL IMPACT CHARLESTON COUNTY THROUGH 1145 PM
EDT...

AT 1121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND
GUSTY WINDS UP TO 35 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ADAMS RUN TO EDISTO ISLAND...MOVING EAST AT 35 MPH.

AREAS IN AND AROUND ADAMS RUN...EDISTO ISLAND...HOLLYWOOD...JOHNS
ISLAND...KIAWAH ISLAND...MEGGETT...RAVENEL...ROCKVILLE...SEABROOK
ISLAND...SHADOWMOSS...WADMALAW ISLAND...WEST ASHLEY AND YONGES ISLAND
WILL BE IMPACTED THROUGH 1145 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

MARINERS ON THE CHARLESTON HARBOR AND THE ADJACENT COASTAL WATERS
MAY WISH TO HEAD TO SAFE HARBOR. A SPECIAL MARINE WARNING MAY
EVENTUALLY BE NEEDED.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 11:38 PM EDTSpecial Marine WarningCHS52 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.